MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a nephrostomy insertion procedure an attempt was made to withdraw a wire through a puncture needle, but resistance was felt.The operator attempted to advance the wire through the puncture needle, but was unable to advance it.During the attempted removal of the wire tension was applied to the wire.After removal it was noticed that the wire had elongated.Fluoroscopy confirmed that no residual wire remained inside the patient.
 
Additional Manufacturer Narrative
Kgz accessories, catheter.Investigation results - a visual examination of the returned used and damaged pmg-18sp-60-cope-nt mandril guide confirmed that the distal solder connection has separated from the inner mandril wire, resulting in extreme coil elongation.The solder connection was confirmed to be attached to the distal tip.A review of the device history record, manufacturing instructions, quality controls, specifications was conducted to aid in the investigation of the related product complaint.The wire guide is inspected 100% for solder and weld connections between the mandril and coiled tip.Based on the evidence displayed, in addition to the information provided by the customer, it is reasonable to assume that a section of the coil caught on the introducing needle, encountering force beyond design requirements when attempting to manipulate and/or remove the mandril guide.Affixed to the wire guide's protective shipping tube is a caution label that pictorially cautions against the reverse process of withdrawing the wire guide in the needle as damage may occur.We can also advise that manipulation of the wire through the needle may cause damage to the coil.Per risk assessment, no additional risk mitigation is required at this time.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5922474
Report Number1820334-2016-00855
Device Sequence Number588477
Product Code KGZ
UDI-Device Identifier00827002084261
UDI-Public(01)00827002084261(17)180311(10)5712365
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNPAS-100-NT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/01/2016
Supplement Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1